ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Creeping flow about a slightly deformed sphere

Palaniappan, D (1994) Creeping flow about a slightly deformed sphere. In: Zeitschrift fur Angewandte Mathematik und Physik (ZAMP), 45 (5). pp. 832-838.

[img] PDF
Creeping-216.pdf
Restricted to Registered users only

Download (308Kb) | Request a copy

Abstract

The problem of slow streaming flow of a viscous incompressible fluid past a spheroid which departs but little in shape from a sphere with mixed slip-stick boundary conditions, is investigated. The explicit expression for the stream function is obtained to the first order in the small parameter characterising the deformation. The case of an oblate spheroid is considered as a particular example and the force on this non-spherical body is evaluated. It is found that the parameter $\lambda_1$, which arises in connection with the boundary condition, has significant effect upon the hydrodynamic force. In fact, it is shown that, the force is a quadratic function of this parameter up to the first order of deformation. Also, it is observed that the drag in the present case is less than that of the Stokes resistance for a slightly oblate spheroid. Some other special cases are also deduced from the present result. A brief discussion of the results to other body shapes is presented.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Birkhäuser Basel.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 29 Aug 2006
Last Modified: 19 Sep 2010 04:30
URI: http://eprints.iisc.ernet.in/id/eprint/8067

Actions (login required)

View Item View Item